MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928857
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe 0.5ml 31ga 8mm 10bag 500 pl/wg hub and needle were stuck inside the shield.This was discovered before use.The following information was provided by the initial reporter: material no: 928857 batch no: 9168527.It was reported that the customer was one syringe short and also the hub and needle were stuck inside shield.Verbatim: consumer reported finding one bag with only 9 syringes instead of 10.Stated, the bag was sealed.Stated, when she removed shield from syringe, the hub and needle are now stuck inside shield.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned (1) 1/2cc, 8mm, 31g walgreens syringe in an open poly bag from lot # 9168527.Customer states that they are finding one bag with only 9 syringes instead of 10 and the hub and needle are now stuck inside shield.The syringe was returned with the hub-needle/shield assembly separated from the barrel.A review of the device history record was completed for batch# 9168527.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.- confirmed: bd was able to duplicate or confirm the customer¿s indicated failure (hub separates) - unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure (short count in poly bag) as the poly bag was returned opened process summary: automatic syringe assembly machine, which feeds 0.5ml syringe components (barrel, stopper, plunger, needle assembly & cap) and assembles these components.This machine consists of a barrel cleaning dial, lubrication dial, plunger/stopper assembly dial, syringe assembly dial, and various inspections and transfer dials.Root cause: there was debris in the dial.Corrective action: l2l dispatch #70904 to clean debris out of the dial.

Brand Name
SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9831890
Report Number1920898-2020-00248
Device Sequence Number10951162
Product Code FMF
UDI-Device Identifier00311917025360
UDI-Public00311917025360
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2024
Device Model Number928857
Device Catalogue Number928857
Device Lot Number9168527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;